Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 29, 2014, 9:29 PM CDT. It took effect at Oct 31, 2014, 3:00 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2014, 9:29 PM CDT (02:29 UTC)
- In effect from
- Oct 31, 2014, 3:00 AM CDT
- Expired
- Oct 31, 2014, 10:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
783 WHUS73 KGRB 300229 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT WED OCT 29 2014 ...GALES LIKELY LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES REGION LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL BRING NORTH GALES AS THE SYSTEM DEPARTS THE AREA. LMZ521-522-541>543-301030- /O.UPG.KGRB.GL.A.0002.141031T0900Z-141101T0300Z/ /O.NEW.KGRB.GL.W.0011.141031T0900Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 929 PM CDT WED OCT 29 2014 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY. * WINDS...NORTH WINDS WILL INCREASE TO 30 KNOTS...WITH GALE FORCE GUSTS OF 40 TO 45 KNOTS LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON. A FEW STORM FORCE GUSTS UP TO 50 KTS ARE POSSIBLE EARLY FRIDAY MORNING. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON AND FRIDAY NIGHT. * WAVES OF 4 TO 8 FEET ARE EXPECTED FRIDAY MORNING INTO FRIDAY AFTERNOON...THEN GRADUALLY SUBSIDE LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
884 WHUS73 KGRB 300919 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CDT THU OCT 30 2014 ...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING... .AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS. LMZ521-522-541>543-301730- /O.EXT.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 419 AM CDT THU OCT 30 2014 ...GALE WARNING NOW IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY... * WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. * WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO OCCUR FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SKOWRONSKI
531 WHUS73 KGRB 301434 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 AM CDT THU OCT 30 2014 ...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING... .AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS. LMZ521-522-541>543-302245- /O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 934 AM CDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY... * WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. * WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO OCCUR FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
795 WHUS73 KGRB 302032 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT THU OCT 30 2014 ...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING... .AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS. LMZ521-522-541>543-310445- /O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 PM CDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY... * WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY MORNING...WHEN SUSTAINED NORTH WINDS AROUND 35 KNOTS ARE EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. * WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO OCCUR FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
706 WHUS73 KGRB 310210 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CDT THU OCT 30 2014 ...GALES LIKELY LATE TONIGHT THROUGH FRIDAY EVENING... .AN INTENSE UPPER LEVEL DISTURBANCE DROPPING SOUTH THROUGH THE REGION WILL USHER A COLD AIR MASS FROM CENTRAL CANADA INTO THE AREA. THE COLD AIR WILL ARRIVE ON GALE-FORCE NORTH WINDS. LMZ521-522-541>543-311015- /O.CON.KGRB.GL.W.0011.141031T0800Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 910 PM CDT THU OCT 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM CDT FRIDAY... * WINDS...THE STRONGEST WINDS ARE LIKELY TO OCCUR FRIDAY MORNING...WHEN SUSTAINED NORTH WINDS AROUND 40 KNOTS ARE EXPECTED. A FEW STORM-FORCE GUSTS TO AROUND 50 KNOTS ARE ALSO POSSIBLE DURING THAT TIME...MAINLY IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. * WAVES...THE HIGHEST WAVES...6 TO 10 FEET...ARE EXPECTED TO OCCUR FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
873 WHUS73 KGRB 310910 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CDT FRI OCT 31 2014 ...GALES WILL CONTINUE INTO THIS EVENING... .NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION. LMZ521-522-541>543-311715- /O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 410 AM CDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...THE STRONGEST WINDS ARE EXPECTED THIS MORNING WITH SUSTAINED NORTH WINDS TO 40 KNOTS. A FEW STORM FORCE GUSTS TO AROUND 50 KNOTS ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY. THE NORTHERLY GALES WILL GRADUALLY EASE THIS AFTERNOON AND EARLY THIS EVENING...DROPPING BELOW GALE FORCE BY LATE EVENING. * WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED TODAY. WAVES TONIGHT WILL SUBSIDE TO 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ECKBERG
346 WHUS73 KGRB 311514 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 AM CDT FRI OCT 31 2014 ...GALES WILL CONTINUE INTO THIS EVENING... .NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION. LMZ521-522-541>543-312315- /O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1014 AM CDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTH GALES TO 40 KTS DECREASING TO TO 30 KTS THIS AFTERNOON. GUSTS TO AROUND 45 KTS...ESPECIALLY OVER NORTHERN DOOR COUNTY. THE NORTHERLY GALES WILL GRADUALLY EASE THIS AFTERNOON AND EARLY THIS EVENING...DROPPING BELOW GALE FORCE BY LATE EVENING. * WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED TODAY. WAVES TONIGHT WILL SUBSIDE TO 2 TO 4 FEET ON THE BAY AND 3 TO 6 FEET ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
032 WHUS73 KGRB 312018 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CDT FRI OCT 31 2014 ...GALES WILL CONTINUE INTO THIS EVENING... .NORTHERLY GALES WILL CONTINUE INTO THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION. WINDS WILL DIMINISH BY EARLY TONIGHT...HOWEVER HAZARDOUS WAVES ARE EXPECTED THROUGH THE NIGHT. LMZ521-522-541>543-010430- /O.CON.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/ /O.NEW.KGRB.SC.Y.0069.141101T0300Z-141101T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 318 PM CDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM CDT SATURDAY. * WINDS...NORTH GALES TO 30 KTS WITH GUSTS TO AROUND 40 KTS THIS EVENING WILL CONTINUE TO EASE...BEFORE DROPPING BELOW GALE FORCE BY EARLY TONIGHT. * WAVES...THE HIGHEST WAVES OF 6 TO 10 FEET ARE EXPECTED THIS EVENING. WAVES TONIGHT WILL SUBSIDE THROUGH THE NIGHT BEFORE FALLING BELOW 4 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
208 WHUS73 KGRB 010235 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CDT FRI OCT 31 2014 ...HIGH WAVES TO CONTINUE THROUGH THE NIGHT... .NORTHERLY WILL CONTINUE TO DIMINISH TONIGHT AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE AWAY FROM THE REGION...HOWEVER HAZARDOUS WAVES ARE EXPECTED THROUGH THE NIGHT. LMZ521-522-541>543-011000- /O.EXP.KGRB.GL.W.0011.000000T0000Z-141101T0300Z/ /O.CON.KGRB.SC.Y.0069.141101T0300Z-141101T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 935 PM CDT FRI OCT 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... * WINDS...NORTH AT 10 TO 20 KTS WITH A FEW GUSTS TO 25 KTS EARLY. * WAVES...THE CURRENT WAVES OF 6 TO 10 FEET...WILL SUBSIDE THROUGH THE NIGHT BEFORE FALLING BELOW 4 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 29, 6:42 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 29, 6:42 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 642 PM CDT WED OCT 29 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 308 PM CDT WED OCT 29 2014 THIS PART OF THE FORECAST IS LESS PROBLEMATIC THAN THE LONG TERM BUT STILL HAS ENOUGH ISSUES. LOW CLOUDS ACROSS THE AREA DUE TO LOW LEVEL MOISTURE...AS SEEN ON THE 12Z GRB SOUNDING...AND CYCLONIC FLOW BOTH ALOFT AND AT THE SURFACE WERE ERODING THIS AFTERNOON. THERE HAD BEEN SOME SPRINKLES AND A FEW FLURRIES ACROSS THE NORTH EARLIER IN THE DAY BUT THEY SEEM TO HAVE ENDED AS WINDS ALOFT BACKED A BIT. CLOUD TRENDS WILL HAVE A MAJOR IMPACT ON LOWS TONIGHT. A SURFACE RIDGE AND A WEAK UPPER LEVEL RIDGE MOVING ACROSS WISCONSIN OVERNIGHT SHOULD CLEAR OUT MOST OF THE LOW CLOUDS...BUT A MID LEVEL SHORT WAVE APPROACHING FROM THE HIGH PLAINS WILL BRING MIDDLE AND HIGH CLOUDS TO THE REGION. IF THE MID/HIGH CLOUDS MOVE IN FAST ENOUGH TEMPERATURES SHOULD BE RATHER MILD TONIGHT...WITH LOWS MAINLY IN THE 30S. HAVE OPTED TO GO WITH THE CLOUDS AND WARMER TEMPERATURES FOR TONIGHT...BUT IF THERE IS A PERIOD OF CLEAR/MOSTLY CLEAR CONDITIONS TEMPERATURES WILL LIKELY DROP LIKE A ROCK WITH LITTLE WIND TO MIX THE LOWER LEVELS. MODELS HAD DIFFERENCES IN LOCATION OF PRECIPITATION BUT SEEM TO BE IN DECENT AGREEMENT IN KEEPING TONIGHT DRY. HAVE SOME SLIGHT CHANCES GOING FOR THE NORTH EARLY THURSDAY...WITH A MENTION OF RAIN SHOWERS OR SNOW SHOWERS FOR A COUPLE OF HOUR AS THE MID LEVEL SHORT WAVE MOVES INTO THE REGION. CHANCES FOR PRECIPITATION CONTINUE THROUGHOUT THE DAY AS A COLD FRONT AND MID LEVEL TROUGH MOVE INTO WISCONSIN FROM THE NORTH. TEMPERATURES SHOULD BE WARM ENOUGH TO KEEP PRECIPITATION IN THE FORM OF RAIN UNTIL THE EVENING HOURS. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 308 PM CDT WED OCT 29 2014 MEAN FLOW ACROSS THE CONUS TO BECOME HIGHLY AMPLIFIED THIS WEEKEND WITH DEEP UPR TROFS OVER BOTH COASTS AND AN UPR RDG OVER CNTRL NOAM. THIS PATTERN IS PROGRESSIVE HOWEVER WITH THE WRN CONUS TROF SHIFTING EAST INTO THE CNTRL CONUS EARLY NEXT WEEK AND THRU THE GREAT LAKES AROUND TUE. MEAN FLOW TO THEN TRANSITION TO A WRN CONUS UPR RDG/ERN CONUS UPR TROF BY THE MIDDLE OF NEXT WEEK. MAIN FCST FOCUS TO BE INITIALLY ON THE STRONG SHORTWAVE TROF DIVING SE THRU THE GREAT LAKES THU NGT/FRI BRINGING A FIRST TASTE OF WINTER WITH SNOW/COLD/WIND. PCPN CHCS THEN RETURN MON/MON NGT WITH THE WRN CONUS UPR TROF/SFC CDFNT. TEMPS TO BE WELL BELOW NORMAL AT THE ONSET...BUT STEADILY WARM TO ABOVE NORMAL READINGS FROM MON ONWARD. WHILE THE CDFNT TO ALREADY BE EXITING THE AREA EARLY THU EVENING... IT IS THE PASSAGE OF A VIGOROUS SHORTWAVE TROF LATER THU NGT THAT WL BRING A MAJOR CHANGE TO OUR WEATHER PATTERN...USHERING IN AN EARLY TASTE OF WINTER TO ALL OF THE GREAT LAKES. THIS UPR TROF HAS A LOT OF DYNAMICS ASSOCIATED WITH IT RANGING FROM VERY STEEP LOW- LEVEL LAPSE RATES TO STRONG Q-G FORCING. THE INITIAL FCST PROBLEMS TO BE THE EXTENT OF THE PCPN...PCPN TYPE (CHANGEOVER) AND SNOW ACCUMULATION NUMBERS (MAINLY FOR THE NORTH). AT THE ONSET...MOISTURE IS LACKING WITH THIS SYSTEM. HOWEVER...AS WINDS TURN TO THE NORTH... MOISTURE FROM LAKE SUPERIOR WL BECOME AVAILABLE AND AT LEAST CHC POPS WL BECOME NECESSARY OVER ALL OF NE WI. AS STRONG CAA TAKES OVER THRU THE NGT...RAIN WL BECOME MIXED WITH AND EVENTUALLY CHANGE TO ALL SNOW EXCEPT NEAR LAKE MI. THE CRASH IN 8H TEMPS TO AROUND -10C BY 12Z FRI WL ALSO LEAD TO LAKE EFFECT SNOWS FOR N-CNTRL WI AS DELTA-T VALUES RISE INTO THE UPR TEENS. ONLY NEGATIVE FOR HIGHER ACCUMULATIONS WOULD BE THE STRONG WINDS WHICH COULD TEAR SNOW BANDS APART. NEVERTHELESS...PARTS OF VILAS CNTY COULD RECEIVE UP TO 3" OF FRESH SNOW BY DAYBREAK. LASTLY...WL NEED TO MONITOR WIND SPEEDS LATER THU NGT AND A POTENTIAL WIND ADVY FOR AT LEAST DOOR CNTY AS GUSTS COULD SURPASS 45 MPH. THE LAKE EFFECT POTENTIAL FOR N-CNTRL WI WL CONT THRU FRI MORNING BEFORE TAPERING OFF IN THE AFTERNOON AS A LARGE ARA OF HI PRES BUILDS INTO THE REGION BRINGING DRIER AIR AND LOWERING INVERSION HEIGHTS. ADDITIONAL ACCUMULATIONS OF UP TO ONE-HALF INCH ARE POSSIBLE OVER VILAS CNTY. THE REST OF NE WI WL SEE ONLY AN ISOLATED MORNING SNOW SHWR OR FLURRIES WITH SKIES BECOMING AT LEAST PARTLY SUNNY IN THE AFTERNOON. THE BIGGER STORY MAY BE THE WINDY CONDITIONS (ESPECIALLY IN THE MORNING) WITH GUSTS AGAIN SURPASSING 40 MPH IN THE EAST. POTENTIAL WIND ADVY CRITERIA MAY STILL BE MET OVER DOOR CNTY. FRI WL BE A RAW DAY WITH MAX TEMPS ONLY IN THE LWR TO MID 30S NORTH...AROUND 40 DEGS SOUTH. THE HI PRES IS EXPECTED TO MOVE INTO THE WRN GREAT LAKES FRI NGT AND BRING THE COLDEST AIR OF THE SEASON TO NE WI. UNDER MAINLY CLEAR SKIES AND DIMINISHING WINDS...MIN TEMPS WL RANGE FROM THE MID TO UPR TEENS N-CNTRL WI...TO THE UPR 20S OVER DOOR CNTY. SUNNY AND DRY CONDITIONS ARE FCST FOR SAT AS THE HI PRES PASSES OVERHEAD. EVEN WITH THE SUNSHINE...THE COOL AIR MASS ALOFT COUPLED WITH THE COLD START TO THE DAY WL ONLY YIELD MAX TEMPS IN THE UPR 30S TO LWR 40S. AS THE SFC HI SLIDES TO OUR EAST SAT NGT...A RETURN FLOW DEVELOPS ACROSS WI WITH WAA GRADUALLY TAKING OVER. THE APPROACH OF THE UPR RDG LATE SAT NGT INTO SUNDAY WL KEEP OUR WEATHER QUIET...ALBEIT WITH SOME INCREASE IN CLOUDS AS SOUTHERLY WINDS BEGIN TO TAP INTO GULF MOISTURE. MAX TEMPS ON SUNDAY SHOULD BE AROUND 5 DEGS WARMER THAN SAT...GENERALLY IN THE LWR TO MID 40S. THE EWD MOVEMENT OF A POSITIVE-TILTED LONGWAVE TROF...PRECEDED BY A CDFNT...WL BRING THAT NEXT CHC OF PCPN TO THE REGION BY MON AFTERNOON. A STRONGER SURGE OF WAA ON MON COULD SEND MAX TEMPS OVER SRN SECTIONS OF THE FCST AREA TO THE 50 DEG MARK. THE BEST CHC OF SEEING PCPN APPEARS TO BE MON NGT AS THE CDFNT MOVES ACROSS WI...FOLLOWED BY THE UPR TROF AFTER MIDNGT. HAVE RAISED POPS TOWARD THE HI CHC CATEGORY AND WITH THE INFLUX OF MOISTURE IN PLACE AHEAD OF THE CDFNT...POPS MAY NEED TO BE RAISED FURTHER IF MDL TRENDS PERSIST. THE RAIN MAY BEGIN TO MIX WITH SNOW OVER THE FAR NORTH LATE MON NGT INTO TUE MORNING BEFORE THE PCPN TAPERS OFF LATE ON TUE. THE MEAN FLOW BY TUE TO BE IN THE PROCESS OF BECOMING TEMPORARILY MORE ZONAL...THUS LITTLE PROSPECT OF ANY LAKE EFFECT FOR NRN WI. TOWARD THE MIDDLE OF NEXT WEEK...THEM MDLS ARE HAVING ISSUED WITH HOW MUCH TO DIG THE NEXT PACIFIC SYSTEM INTO THE GREAT LAKES. PREVIOUS MDL RUNS KEPT THIS SYSTEM TO OUR NORTH. HOWEVER...THE 12Z RUNS NOW DIG THIS SYSTEM SE INTO THE GREAT LAKES ON WED. HAVE KEPT THIS PERIOD DRY FOR NOW BASED ON THE MDL UNCERTAINTY...BUT MAY NEED TO ADD A POP EVENTUALLY IF THE MDLS PROVIDE SOME CONTINUITY. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 629 PM CDT WED OCT 29 2014 MVFR/LOW VFR CIGS WERE STILL IN PLACE OVER MOST OF THE FORECAST AREA EARLY THIS EVENING...ALTHOUGH SOME CLEARING HAD OCCURRED IN CENTRAL WI...IN ASSOCIATION WITH A SFC RIDGE AXIS. THE RIDGE AXIS IS EXPECTED TO SLIDE SOUTH OF THE REGION TONIGHT...SO THE BEST CHANCE OF PERSISTENT CLEARING WILL BE OVER PARTS OF C/EC WI. WIDESPREAD STRATOCUMULUS CLOUDS REMAIN UPSTREAM OVER NORTHERN MN AND NW WI...SO SUSPECT THAT MVFR CIGS WILL LINGER OVER THE NORTHERN THIRD OF WI THROUGH AT LEAST TONIGHT...AND POSSIBLY THROUGH THURSDAY. MID/HIGH CLOUDS WILL INCREASE OVERNIGHT...AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS DISTURBANCE...AND AN ASSOCIATED COLD FRONT...WILL BRING SCT SHRA TO THE REGION THURSDAY AFTERNOON. && .MARINE... ISSUED AT 308 PM CDT WED OCT 29 2014 GALE WATCH REMAINS IN EFFECT FOR LATE THURSDAY NIGHT INTO FRIDAY EVENING. A VIGOROUS SHORTWAVE TROF WILL SWEEP ACROSS THE REGION THURSDAY NIGHT AND THEN MOVE SE OF THE AREA ON FRIDAY. STRONG NORTH TO NW WINDS ARE EXPECTED BEHIND THIS SYSTEM WITH GALE FORCE GUSTS OF 40 TO 45 KNOTS POSSIBLE. CANNOT RULE OUT SOME GUSTS ACROSS NORTHERN DOOR COUNTY APPROACHING STORM FORCE IF THE MODELS WITH THE STRONGER 925MB WINDS ARE CORRECT. WINDS WILL GRADUALLY SUBSIDE LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KALLAS AVIATION.......KIECKBUSCH MARINE.........KALLAS
Hazardous weather outlook, Oct 29, 3:04 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT WED OCT 29 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 304 PM CDT WED OCT 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HAZARDOUS TRAVEL IS POSSIBLE ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A UPPER-LEVEL SYSTEM MOVES THROUGH THE REGION. SNOW ACCUMULATIONS OF 1 TO 2 INCHES...SUB-FREEZING TEMPERATURES AND INCREASING NORTH WINDS ARE EXPECTED THERE. LOCALLY HIGHER SNOW ACCUMULATIONS ARE EXPECTED ACROSS VILAS COUNTY DUE TO LAKE-EFFECT SNOW SHOWERS OFF LAKE SUPERIOR. STRONG NORTH WINDS MAY GUST TO 30 TO 40 MPH LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON...WITH EVEN HIGHER GUSTS OF 45 TO 50 MPH POSSIBLE ALONG THE LAKESHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-302015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 PM CDT WED OCT 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTH GALES ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT INTO FRIDAY MORNING...AND THEN CONTINUE INTO FRIDAY EVENING. A GALE WATCH HAS BEEN ISSUED FOR LATE THURSDAY NIGHT INTO FRIDAY EVENING. THE GALE WATCH WILL LIKELY BE UPGRADED TO A GALE WARNING. MG/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:52 AM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc | 38 hr |
| Oct 30, 4:06 AM CDT | Lake Effect Snow Advisory | GRB | Vilas | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.